MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ENDOPATH; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number ATS45
Medical Device Problem Codes Failure to Cut (2587); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the device attached the white cartridge and tried to fire, but the knife was too hard to move halfway through.The blue cartridge was used and the device could be fired.The cartridge colors were white and bule.Another cartridge was loaded into the same device to complete the case.There were no adverse consequences to the patient.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/21/2026.B3: unknown.D4: batch #650d07.Additional information was requested, and the following was obtained: did the device deliver any staples? unk.If yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? unk.If yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc.? was there any difficulty opening the device? no.If yes, how was the device removed from the patient? if yes, did the jaws eventually open? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ats45 device was received with no apparent damage with one reload 6r45b loaded fully fired and one reload tr45w (b) partially fired 1/3 with the lockout spring damaged.The returned device was tested for functionality with a test reload and it fired, cut, and all the staples formed as intended.The staple line and cut line were complete and the staples met the staple form release criteria.The condition of the reload (b) indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 650d07, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50840830
Report Number3005075853-2026-07775
Device Sequence Number10262780
Product Code GDW
UDI-Device Identifier10705036001072
UDI-Public(01)10705036001072(17)300630(10)650D07
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATS45
Device Lot Number650D07
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6R45B.; TR45W.
Patient SexUnknown